Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Long Does Viramune Stay In Your Body

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Pharmacokinetics

...result, Crixivan can be given twice a day with a little Norvir instead of three times a day by itself. The boosted regimen makes Crixivan easier to take. Several other PIs can be boosted with Norvir. The NNRTIs (drugs like Viramune [nevirapine] and Sustiva [efavirenz]) have the opposite effect. They speed up enzymes and get other drugs out of the system faster. As a result, higher doses of other drugs may be required. Doctors are aware of...
Ask the Experts

I have the rash associated with viramune and I am worried. Should I be?

I took atripla for about a year and all of a sudden I became completly depressed. My Dr. switched my meds to viramue and truvada. I was on both drugs for about 5-6 weeks and the drugs seemed to be working without any negative reactions. So, my Dr....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Rash can take weeks to resolve. Concern is greater if liver damage occurs and/or eyes/mouth/lungs (mucousal surfaces) are involved. May want to consider adding another drug such as a boosted PI or raltegravir depending on past treatment history and... Read more »

viramune

dear dr. henry.i,m hiv positive but on viracept and combivar and doing fine. have to take imodium daily but doing great with no dihrea. my question to you my friend is on viramune and combivar. his t cells are somewhat ok but he is suffering from...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...It can take up to 2-4 weeks for Viramune to be out of the system. It is unusual for Viramune to cause photosensitivity (sulfa antibiotics more often cause that problem). Read more »

viramune rash

Switched from Sustiva to Viramune 2 weeks ago. Just broke out in a rash tonight. How long will it last and what should I do for it?Thanks.
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
...If the rash is over less than half your body, does not involve blisters or peeling of your skin and if you do not have a fever or fell otherwise unwell from it, you can continue Read more »

Viramune+Combivir side effects: for how long?

I just started a treatment with Viramune+Combivir and I have nauseas, dizzyness and tireness. -For how long I will have this side effects?-In this treatment there is a posibility of having body wating?Thanks
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
In my experience a significant fraction of persons starting that regimen will experience those side effects for several weeks-a month. Usually then it starts to get better. Often your doc can prescribe something to help with the side effects. If... Read more »
Articles
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part III: Treatments for Metabolic Changes

...Switching HIV Treatment There are some HIV drugs that have less of an impact on cholesterol andtriglycerides. These include Viramune (nevirapine), Intelence (etravirine), Isentress (raltegravir), and Selzentry (maraviroc). Reyataz (atazanavir)... Read more »
The Well Project

HIV Drugs and the HIV Lifecycle

... Intelence (etravirine or TMC-125) Rescriptor (delavirdine) Sustiva (efavirenz) Viramune (nevirapine) Protease Inhibitors (PIs) These drugs interfere with HIV's... Read more »
The Well Project

Drug Interactions and HIV/AIDS

...Resistancecan develop HIV drugs can stop working The non-nucleoside reverse transcriptase inhibitors (NNRTIs), such as Viramune (nevirapine) and Sustiva (efavirenz), speed up enzymes and get some other drugs out of thesystem faster. If you... Read more »
The Well Project

Side Effects of HIV Drugs

...common side effect of many of the HIV drugs, especially the non-nucleoside reverse transcriptase inhibitors (NNRTIs) such as Viramune (nevirapine) and Sustiva (efavirenz). Rashes are more common and more severe in women. It's important to monitor... Read more »
Connect With Others

Started TRUVADA and VIRAMUNE last night at 6pm

Posted by Augustus, 3 Replies
...as I feel a great weight lifting. I have agonized over starting meds for 2 years, and now it seems like "why did I wait so long". My tcell count started at 550ish, spiked into the 600s one time and has hovered around 400 since then. Last test... Read more »

Over 50 and just tested positive - meds adjustment

Posted by calguy2009, 3 Replies
...50. I found out in May and started meds 5 weeks ago. Had to stop Atripla after 3 weeks - a night mare. Now on Epzicom and Viramune for 2 weeks and will start 2x dosing Viramune tonight. Question - I have long bouts of fatigue, with spurts of... Read more »

human body

Posted by Anonymous
...can you please send me a picture of the human body. thanks Read more »

BEGINNING WORKOUT - QUESTIONS

Posted by healthyPOZbttm, 5 Replies
...8 years POZ now, super healthy and still on my first meds Combivir and Viramune. I've recently lost a lot of weight and drastically changed diet habits. I was a horrible couch potato and munched on chips Read more »